Persistent Rash On Face (red, slight burning, peeling)
Hi Dr Rockoff,
About 4 and 1/2 months ago I was having a bout of obessive compulsive disorder. One thing I was doing at the time was spraying excess amounts of water onto my face and particularly the area where my moustache would be. This led to very dry skin (no moisturiser - sensitive eyes) which I am guessing lost its ability to act as a barrier (it cracked). A red burning and peeling rash then developed in this area where the moustache would be. This continued on for 3 months before the burning become rather annoying and I had to do something about it. During this 3 month period I tried moisturisers but they did not work (apart from stopping the peeling temporarily). I then applied 1% hydrocortisone for one day and that reduced the redness a little and stopped the peeling for a while. The cream also made me very sick though, and I was also concerned about using hydrocortisone on my face. After realising the rash still would not go away, I tried hydrocortisone again (a few days later) for two days straight (twice a day). This once again made me very sick in the stomach and it seemed to not be helping the rash in the slightest. If anything it was making it worse. I stopped the hydrocortisone and tried ESS antibiotics for 8 days which showed no signs of helping. I am now using nizoral cream but am very skeptical of that working either.
A detailed description of the rash: It is red, I think it consists of small red spots (not raised) that have illdefined borders and merge into bigger blotches. It is confined to the moustache area and has not gone away at all in the last 4 and 1/2 months. There is a burning sensation in the area, and the rash peels lightly. There is no itching at all. It seems to get slightly better when shaving but never fully goes away. It changes shape but remains confined to the moustache area. There are also areas of depigmentation (decolouration? pale skin?). I am not sure if they are related or not, they were never there before this though. I think there is also a very light crumbly substance on the area where the rash is. But other than that, there is no puss or any raised areas at all. After taking the hydrocortisone though there were some little bumps all around the edge of my mouth which seem to be there still. I dont know if the are related either. I dont think the rash on the moustache area could be caused by the hydrocoritsone because it was there for 3 months before taking any hydrocortisone.
My skin is perfect apart from light seborrhoeic dermatitis on either side of my nose (I think it almost disappeared when using hydroc. for the rash in moustache area) and dandruff which is easily controlled by anti-dandruff shampoo/conditioner. I stopped spraying excess water on the skin as soon as the rash appeared and do not irritate that area in any way. I almost never cleaned my face with any cleansers before getting the rash (and only do 2 times per week now). No products I use irritate or cause allergy. Help!
I think you have residual redness left over from the irritation you had from over-washing. I also think that the "sick feeling" you got after using hydrocortisone is because of anxiety and thinking too hard, not from hydrocortisone. The same is true of minor pigment changes you so meticulously detail. I advise you to leave your face alone except for bland, not medicated moisturizing, and to see a doctor in person for specific diagnosis and treatment, if any.
Hi I am a 32 y/o male, who had an acne problem as a teen, and in adulthood has had fair skin with hardly any breakouts. After I reached 30 I started to break out occasionally so I started using ProActive which did not work for me so I stopped and then two days later, I went to the beach and fell asleep and was badly sunburned, my face was bright red. That has been about 8 months ago and it seems like the redness has not gone away, I now feel like my face is always buring and itching and I always look sunburned, everyday on my entire face. What happened and is there anything I can do about it, please help, for it is ruining my social life, I dont like to be around people as much because it now seems like I blush very easily and turn bright red which is also new.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.